CSN Login
Members Online: 13

INCONTINENCE AFTER HOSPITAL SURGERY

RADIATION HOPEFUL
Posts: 206
Joined: Dec 2010

HELLO EVERYONE & HAPPY HOLIDAYS

I recently had surgery for a bleeding blood vessel in the bladder MY current PSA is 0.14 ---taking the 4 month shots of ELIGARD in the stomach. PSA IN AUGUST was 0.15 I'm home now but have to run to bathroom virtually every 1/2 hour & sometimes barely make it. DID anyone experience such----appreciate any replies

CORDIALLY
RADIATION HOPEFUL

 

VascodaGama's picture
VascodaGama
Posts: 1508
Joined: Nov 2010

RadHope

I am sorry for the news about incontinence. I wonder if the radiation therapy you had for PCa has anything to do with your bladder problem.

I hope you get some replies here but you may also get some replies if you post the inquire in the discussion boards related to Bladder problems.

Best wishes.

VG

RADIATION HOPEFUL
Posts: 206
Joined: Dec 2010

Over 1 month ago I had a trip to the ER for bleeding from the bladder that would not stop.  The ER nurse inserted a catherter but it was too small and kept clotting.  It took 8 hrs before the Urologist on staff was able to see me.  By this time my blood count was getting low.  He inserted a larger catherter and was able to get the bladder pretty clear but I continued to bleed and was admitted.  A day later needed a blood transfusion.  Then had electro-cauterization to stop some vessels in the bladder that continued to pump blood. After all this I was discharged home and haven't been able to hold my urine since.  I never had this problem until the surgery.  I had an episode of bleeding from the bladder in the past which was treated in the doctors office --they inserted a cathertor and this sucessfully stopped the bleeding after a few days.  Since, it wasn't my usual doctor I don't have much information on my bladder status.  The operative report did not grade the radiation cystitis.  I don't know if I am at risk for having this happen again.  I did stop taking baby aspirin which I was taking for my heart.  I just don't seem to be improving at all with the urge incontinence and bearly make it to the bathroom in time.  I Phoned the office of the doctor that did the procedure and was told the incontinence is from the radiation I had three years ago.  This doesn't seem correct to me because I didn't have this problem until they did the surgery.         

Cordially, 

Radiation Hopefull

VascodaGama's picture
VascodaGama
Posts: 1508
Joined: Nov 2010

RadHope

I do not know what the doctor "cut" or messed with but I think you are correct. The problem may be the result from this bladder intervention. What was the surgery about, Bladder neck surgery? or Transurethral resection of the prostate (TURP)?

There are two urinary sphincters, one at the bladder (inside) and another at the urethra side (distal sphincter), both very delicate structures. Radiation could have affected the tiny muscles but these were doing their job properly and it is hard to think that RT after two years of healing is the cause of the sudden dysfunction. I never heard of such late RT side effect.

The hospital is just brushing away the doctor's responsibility. Insist with them to get a proper answer and solution. They can judge the problem better than you. By what you describe it doesn’t seem to be stress urinary incontinence. It is more related to urge incontinence and that may not be a temporary affair. Some guys report on kegels (abdomen muscles exercise) to improve any sphincter deficiency after TURP. It may work for you.

I sincerely hope the situation improves. Try getting answers from the hospital.

VG

Jacquet
Posts: 22
Joined: Jan 2013

I agree with VG about the RT. It's only been about 3 months since my RT sessions and it's better now than pre-RT. So I think that heals fairly quickly, well before 2 years.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network